MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM- MAGNETIC ACTUATION
Model Number MS1-4570S
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: upon return, visual inspection of the returned magec rod reveled that the rod was distracted beyond the midpoint with some wear/score marks on the distraction rod.The wear/score marks observed on the distraction rod would indicate the distraction rod was extended approximately 24.00 mm from its initial position.The x-ray images of the internal components did not show signs of damage and revealed the rod partially distracted.The rod was functionally tested and was unable to be distracted or retracted with the manual distractor as well as an external remote controller (erc).The rod has therefore determined to be jammed.Sectioning of the rod determined that the distraction rod could not be separated from the housing tube without applying high force which would indicate the distraction rod was likely out of alignment.It is possible, bending forces that were applied to the rod from patient anatomy/activity may have caused the distraction rod to wedge into the housing tube/become out of alignment which could then cause the rod to become jammed.Device records review: a review of the device history records (dhr) indicated that the rod was manufactured by the specified requirements at that time and met all the required quality inspections before shipment.
 
Event or Problem Description
Information was received that removal procedure was performed.There was no reported malfunction or serious injury reported; however, the removed rod was returned to the manufacturer for a device evaluation.During the course of the device evaluation the rod was found to be jammed.

Brand Name
MAGEC GENERATION 1.5 SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM- MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15701221
Report Number3006179046-2022-00269
Device Sequence Number20888213
Product Code PGN
UDI-Device Identifier00812258026332
UDI-Public812258026332
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K161751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4570S
Device Lot NumberA160519-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose